Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kivexa\Stocrin and Viagra\Cialis
Nov 20, 2009

Hello, I recently (2 weeks ago) started my first regimen Kivexa\Stocrin and I'd like to know can I use Viagra or Cialis with this combo? No other health issues... Which one is better - Viagra or Cialis? I actually don't mind, both were very helpful before treatment but now I'm not sure what to choose. Thank you in advance.

Response from Dr. Henry

Efavirenz (Sustiva or Stocrin) can decrease levels of phosphodiesterase inhibitors such as Viagra or Cialis so sometimes dose needs to be increased to achieve effectiveness. There is little data available in order to recommend one drug over the other in the setting of treated HIV infection. Cialis has a longer half life (can be used with daily dosing which may cost more than as needed dosing) which has both advantages and potential disadvantages so ultimately depends on the patient (trial and error approach often needed). KH



Previous
Stomach bloating
Next
Atripla Side Effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement